Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 486, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 22, 2008, 2:59 PM CDT for Jasper County, Newton County, Missouri. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2008, 2:59 PM CDT (19:59 UTC)
- Expired
- Jul 22, 2008, 4:00 PM CDT
- In force
- 61 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
Counties Jasper County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 86 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.0 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1917 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1492 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 221959
SVRSGF
MOC097-145-222100-
/O.NEW.KSGF.SV.W.0486.080722T1959Z-080722T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
259 PM CDT TUE JUL 22 2008
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NEWTON COUNTY IN SOUTHWEST MISSOURI...
SOUTHEASTERN JASPER COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 400 PM CDT.
* AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR FIDELITY...OR 9 MILES SOUTHEAST OF
CARTHAGE...MOVING SOUTH AT 12 MPH. THIS STORM IS CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DIAMOND BY 320 PM CDT.
GRANBY BY 340 PM CDT.
NEOSHO BY 400 PM CDT.
THE TOWNS OF RITCHEY...NEWTONIA AND STARK CITY ARE ALSO IN THE PATH
OF THIS SEVERE THUNDERSTORM. THIS ALSO INCLUDES INTERSTATE 44 BETWEEN
MILE MARKERS 11 AND 31.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
LAT...LON 3676 9448 3716 9443 3716 9407 3678 9407
3675 9408
TIME...MOT...LOC 1959Z 008DEG 11KT 3705 9424
$$
SCHAUMANN2 follow-up statements
000
WWUS53 KSGF 222008 RRA
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
309 PM CDT TUE JUL 22 2008
MOC097-145-222100-
/O.CON.KSGF.SV.W.0486.000000T0000Z-080722T2100Z/
JASPER MO-NEWTON MO-
309 PM CDT TUE JUL 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NEWTON AND SOUTHEASTERN JASPER COUNTIES...
AT 304 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR FIDELITY...OR 8 MILES SOUTH OF CARTHAGE...
MOVING SOUTH AT 8 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
DIAMOND BY 340 PM CDT.
GRANBY AND 6 MILES NORTH OF NEOSHO BY 400 PM CDT.
THIS ALSO INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 11 AND 31.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
LAT...LON 3676 9448 3716 9443 3716 9407 3678 9407
3675 9408
TIME...MOT...LOC 2009Z 010DEG 7KT 3705 9431
$$
SCHAUMANN000
WWUS53 KSGF 222036
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
336 PM CDT TUE JUL 22 2008
MOC097-145-222100-
/O.CON.KSGF.SV.W.0486.000000T0000Z-080722T2100Z/
JASPER MO-NEWTON MO-
336 PM CDT TUE JUL 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NEWTON AND SOUTHEASTERN JASPER COUNTIES...
AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR DIAMOND...OR 10 MILES NORTH OF NEOSHO...
MOVING SOUTH AT 8 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES NORTH OF NEOSHO AND 7 MILES WEST OF GRANBY BY 400 PM CDT.
THIS ALSO INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 11 AND 31.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
LAT...LON 3676 9448 3709 9444 3708 9407 3682 9407
3675 9408
TIME...MOT...LOC 2036Z 010DEG 7KT 3700 9436
$$
SCHAUMANNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:31 PM CDT, 28 minutes earlier.
Area forecast discussion, Jul 22, 2:31 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 231 PM CDT TUE JUL 22 2008 .DISCUSSION... CURRENTLY AN OUTFLOW BOUNDARY FROM LAST NIGHTS AND THIS MORNINGS MCS IS MOVING SOUTH THROUGH THE CWA. THUNDERSTORMS ARE DEVELOPING ALONG AND JUST BEHIND THIS BOUNDARY. THE AIRMASS OUT AHEAD OF THIS BOUNDARY IS MOIST AND UNSTABLE WITH ML CAPES OF 2000 TO 3000 J/KG WITH LITTLE CIN AND DEWPOINTS IN THE 70S. STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED ALONG IN THIS AIRMASS ALONG THIS BOUNDARY. THE MAIN HAZARDS EXPERIENCED WITH THIS ACTIVITY HAVE BEEN WINDS UP TO 60 MPH...NICKEL SIZE HAIL AND PERIODS OF VERY HEAVY RAINFALL. THIS OUTFLOW BOUNDARY WILL CONTINUE TO PUSH SOUTH THROUGH THE REMAINDER OF THE AFTERNOON HOURS...WITH STRONG TO SEVERE THUNDERSTORM DEVELOP POSSIBLE ALONG THIS BOUNDARY ACROSS SOUTHERN MISSOURI AND EXTREME SOUTHEAST KANSAS. BY THIS EVENING THIS ACTIVITY SHOULD PUSH TO THE SOUTH AND OUT OF THE CWA. AN UPPER LEVEL LOW NORTH OF THE GREAT LAKES REGION IS SPINNING SOME UPPER LEVEL ENERGY TOWARDS THE AREA. THERE IS A STALLED SURFACE FRONTAL BOUNDARY LOCATED ACROSS NORTHERN MISSOURI WHICH WILL LIKELY PUSH FARTHER SOUTH THIS EVENING AS THIS ENERGY MOVES TOWARDS THE AREA. REDEVELOPMENT OF THUNDERSTORMS WILL BE POSSIBLE MAINLY ACROSS THE EASTERN CWA. THIS AREA HAS BEEN PRETTY WELL WORKED OVER BY TODAYS THUNDERSTORM ACTIVITY...SO IT SHOULD BE HARD PRESSED TO SEE MUCH SEVERE WEATHER IF ANYTHING CAN REDEVELOPMENT THIS EVENING...UNLESS THE SUN COMES OUT AND REALLY WARMS THINGS UP. COULD SEE SOME LINGER SHOWERS AND THUNDERSTORMS ACROSS SOUTHERN MISSOURI DURING THE OVERNIGHT HOURS INTO WEDNESDAY MORNING. THE REGION WILL GENERALLY BE IN NORTHWEST FLOW ALOFT THROUGH MUCH OF THE FORECAST PERIOD IN RESPONSE TO AN UPPER LEVEL RIDGE OVER THE ROCKY MOUNTAIN REGION...AND AN UPPER LEVEL LOW LOCATED NORTH OF THE GREAT LAKES REGION. THE STORM TRACK SHOULD REMAIN TO THE NORTH AND EAST OF THE CWA FOR MUCH OF THE PERIOD...BUT WILL HAVE TO WATCH AND SEE IF ANY UPPER LEVEL DISTURBANCES RIDE THE NORTHWEST FLOW INTO THE AREA. ALSO...NIGHTLY MCS DEVELOPMENT ALSO LIKELY ACROSS THE NORTHERN CENTRAL PLAINS INTO THE NORTHERN PLAINS THROUGHOUT THE PERIOD...WHICH COULD POSSIBLY MOVE SOUTH INTO THE AREA DURING THIS PERIOD. HAVE INCLUDED SLIGHT TO CHANCE POPS THROUGH MUCH OF THE FORECAST PERIOD TO ACCOUNT FOR THIS...WITH THE BEST CHANCES ACROSS THE NORTHERN AND EASTERN PORTIONS OF THE CWA. ALSO...THE ATMOSPHERE WILL REMAIN MOIST AND UNSTABLE. THEREFORE IF ENOUGH HEATING CAN OCCUR ISOLATED AFTERNOON THUNDERSTORMS WILL BE POSSIBLE. AT THIS TIME THE BEST CHANCES FOR THUNDERSTORMS APPEAR TO BE SATURDAY NIGHT INTO SUNDAY NIGHT...AS UPPER LEVEL ENERGY MOVES TOWARD THE AREA. WISE && .AVIATION... FOR THE 18Z TAF CYCLE...SCATTERED THUNDERSTORMS CAN BE EXPECTED FOR MUCH OF THE AFTERNOON. EXPECT MVFR WITH BRIEF IFR CONDITIONS AROUND STORMS...ALONG WITH GUSTY WINDS. SKIES ARE EXPECTED TO CLEAR LATER THIS EVENING WITH VFR CONDITIONS PREVAILING. WINDS WILL BECOME LIGHT OUT OF THE SOUTHEAST TONIGHT. SCHAUMANN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jul 22, 1:00 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT TUE JUL 22 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-231800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 100 PM CDT TUE JUL 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: WIND GUSTS TO 60 MPH...HAIL TO THE SIZE OF QUARTERS...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. AREAS AFFECTED AND TIMING: ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS THROUGH TONIGHT. DISCUSSION: A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE SOUTH ACROSS SOUTHERN MISSOURI THROUGH THE MID AFTERNOON HOURS. THESE STORMS WILL AFFECT AREAS ROUGHLY ALONG AND SOUTH OF THE HIGHWAY 60 CORRIDOR. ADDITIONAL THUNDERSTORMS WILL CONTINUE TO MOVE SOUTHEAST ACROSS CENTRAL MISSOURI THROUGH THE REMAINDER OF THIS AFTERNOON. MOST OF THE THUNDERSTORM ACTIVITY WILL WEAKEN THIS EVENING...HOWEVER ADDITIONAL THUNDERSTORM DEVELOPMENT WILL REMAIN POSSIBLE ACROSS CENTRAL MISSOURI OVERNIGHT...ROUGHLY ALONG AND EAST OF HIGHWAY 65. WIND GUSTS TO 60 MPH...HAIL TO THE SIZE OF QUARTERS...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WILL ALL BE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE ON A DAILY BASIS THROUGH THE REMAINDER OF THE WEEK AND INTO THE WEEKEND AS SEVERAL UPPER DISTURBANCES PUSH THROUGH THE REGION AND INTERACT WITH AN UNSTABLE AIR MASS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY THIS EVENING ACROSS ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Local storm report, Jul 22, 1:44 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
144 PM CDT TUE JUL 22 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0128 PM HAIL 2 ENE BATTLEFIELD 37.12N 93.34W
07/22/2008 E0.75 INCH GREENE MO TRAINED SPOTTER
&&
KARDELLLocal storm report, Jul 22, 1:50 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
150 PM CDT TUE JUL 22 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG SPRINGFIELD 37.20N 93.29W
07/22/2008 GREENE MO BROADCAST MEDIA
SEVERAL CAR WINDOWS BLOWN OUT
&&
JLTLocal storm report, Jul 22, 2:01 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
201 PM CDT TUE JUL 22 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG SPRINGFIELD 37.20N 93.29W
07/22/2008 GREENE MO PUBLIC
TREE DOWN NEAR INTERSECTION OF SCENIC AVENUE AND
REPUBLIC ROAD.
&&
AFLocal storm report, Jul 22, 2:15 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
215 PM CDT TUE JUL 22 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG 1 SW OZARK 37.01N 93.22W
07/22/2008 CHRISTIAN MO BROADCAST MEDIA
SEVERAL SECURED PIECES OF PLYWOOD REMOVED FROM GARAGE
WHILE THE ROOF WAS UNDER CONSTRUCTION
&&
JLTLocal storm report, Jul 22, 2:41 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
241 PM CDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM TSTM WND DMG 4 SE FORDLAND 37.12N 92.89W
07/22/2008 WEBSTER MO AMATEUR RADIO
5 INCH DIAMATER TREE LIMBS DOWNED ALONG WITH ROOF DAMAGE
TO HOUSE.
&&
ANGLESpecial weather statement, Jul 22, 2:57 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 257 PM CDT TUE JUL 22 2008 MOZ104-222030- TANEY MO- 257 PM CDT TUE JUL 22 2008 ...SIGNIFICANT WEATHER ALERT FOR SOUTHWESTERN TANEY COUNTY UNTIL 330 PM CDT... AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HOLLISTER...OR NEAR BRANSON...MOVING SOUTH AT 17 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. HATCH
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 2:46 AM CDT | Severe Thunderstorm Warning | SGF | Ozark | 48 min |
| Jul 22, 11:15 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Dallas, Hickory, Laclede, Morgan | 43 min |
| Jul 22, 12:41 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Polk | 64 min |
| Jul 22, 12:55 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Lawrence | 65 min |
| Jul 22, 1:01 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Webster | 59 min |
| Jul 22, 1:21 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Lawrence, Stone | 54 min |
| Jul 22, 1:31 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Dade | 59 min |
| Jul 22, 1:41 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Webster | 64 min |
| Jul 22, 1:45 PM CDT | Areal Flood Advisory | SGF | Christian, Dade, Douglas, Greene, Lawrence, Webster | 2 hr |
| Jul 22, 2:26 PM CDT | Severe Thunderstorm Warning | SGF | Stone | 64 min |
| Jul 22, 2:42 PM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 48 min |
| Jul 22, 3:57 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 63 min |
| Jul 22, 4:38 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 52 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.